TITLE

Opium-Induced Rhabdomyolysis and Acute Renal Failure in a Patient Taking Opium Habitually: a Case Report

AUTHOR(S)
Sarı, Funda; Sarıkaya, Metin; Çetinkaya, Ramazan; Güneş, Ayşe Jini; Özdemir, Aygül; Uslu, Eser
PUB. DATE
September 2012
SOURCE
Erciyes Medical Journal / Erciyes Tip Dergisi;2012, Vol. 34 Issue 3, p141
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A 60-year-old male hypertensive and diabetic patient who took opium habitually for six months was sent to our hospital from a private hospital because of muscle weakness, rhabdomyolysis and acute renal failure. The laboratory tests revealed high serum creatine kinase, creatinine, myoglobin and lactate dehydrogenase. Intravenous hydration, bicarbonate and mannitol treatment were applied. During the follow-up period, the serum creatine kinase level and renal function tests gradually normalized. Although acute opiate drug intoxication can cause rhabdomyolysis, one of the causes of rhabdomyolysis is taking opium habitually. Here, we report a patient who presented with rhabdomyolysis and acute renal failure while using opium regularly. Physicians should keep in mind that habitual opium use can cause rhabdomyolysis and associated acute renal failure.
ACCESSION #
83241242

 

Related Articles

  • Gemfibrozil/simvastatin interaction.  // Reactions Weekly;4/13/2013, Issue 1448, p17 

    The article presents a case study of an 81-year-old man who was diagnosed with rhabdomyolysis and acute renal failure after receiving simvastatin and gemfibrozil drugs for multiple comorbidities.

  • Acute Kidney Injury and Quadriparesis Due to Rosuvastatin Induced Rhabdomyolysis- A Case Report. SUTHAR, KAMLESH S.; VANIKAR, ARUNA V.; TRIVEDI, HARGOVIND L. // Journal of Clinical & Diagnostic Research;May2015, Vol. 9 Issue 5, p8 

    Statins as lipid lowering drugs, are safe and effective in reducing cardiovascular disease risk, but rarely produce myopathy like myalgia, myositis or rhabdomyolysis. We report the case of Rosuvastatin induced rhabdomyolytic acute renal failure and quadriparesis in a 67-year old male, a known...

  • Aciclovir.  // Reactions Weekly;3/14/2009, Issue 1243, p5 

    The article describes the case of a teenage boy who developed acute renal failure during treatment with aciclovir for his herpes zoster infection. The patient also developed a truncal, erythematous, morbilliform rash. His renal impairment and hypertension were thought to be due to...

  • Aliskiren/spironolactone.  // Reactions Weekly;6/13/2009, Issue 1256, p7 

    The article describes the case of a 76-year-old woman who developed acute renal failure and hyperkalaemia following administration of aliskiren for arterial hypertension. The patient's medical history and treatment regimen are discussed. An overview of findings from laboratory tests conducted on...

  • Etoricoxib.  // Reactions Weekly;4/23/2011, Issue 1348/1349, p18 

    The article describes the case of a 75-year-old man who acquired life-threatening hyperkalaemia and acute renal failure while undergoing treatment with etoricoxib. Symptoms experienced by the patient include weakness, nausea and dyspnoea. The patient also had diabetes, hyperthyroidism and...

  • Fenofibrate.  // Reactions Weekly;1/5/2008, Issue 1183, p15 

    The article describes the case of a 42-year-old woman who developed rhabdomyolysis and acute renal failure during treatment with fenofibrate. The patient was administered fenofibrate and candesartan cilexetil/hydrochlorothiazide for hypertension and hyperlipidaemia. She was later hospitalised...

  • Fenofibrate.  // Reactions Weekly;10/11/2008, Issue 1223, p12 

    The article describes the case of a 74-year-old man who developed rhabdomyolysis which resulted in renal failure, subacute deep vein thrombosis and pulmonary embolism while under fenofibrate treatment regimen for lipid metabolism disorder. The patient complained of fatigue, muscle pain,...

  • A case of rhabdomyolysis complicated with acute renal failure after resumption of fenofibrate therapy: A first report. Kiskac, Muharrem; Zorlu, Mehmet; Cakirca, Mustafa; Karatoprak, Cumali; Peru, Celalettin; Erkoc, Reha; Yavuz, Erdinc // Indian Journal of Pharmacology;May/Jun2013, Vol. 45 Issue 3, p305 

    Adverse effects due to use of fibrates often relate to the skeletal muscle, kidneys, or liver. Rhabdomyolysis is a most serious potential adverse effect. We present a case of resumed fenofibrate induced rhabdomyolysis complicated with acute renal failure.

  • Simvastatin/sitagliptin interaction.  // Reactions Weekly;7/5/2008, Issue 1209, p28 

    The article describes the case of a 76-year-old man with type 2 diabetes mellitus and dyslipidaemia, who was receiving simvastatin. He developed acute renal failure while receiving sitagliptin. Most of his medications, including sitagliptin, simvastatin and ezetimibe were discontinued. Within 7...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics